Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Gaseous after eating ice-cream, frappes, similar drinks followed by diarrhea, stools smell like burnt rubber. Am I lactose intolerant?

This may seem odd, but I think this may be a problem that I have. Well two things really, but they tie together. I work at a McDonald s restaurant, and when we have left over ice cream, I try not to let it go to waste. However, most recently, (because I have never had this problem in my life), after I eat it, I become very gaseous,(not in the mouth), and later when I get home, I normally have diarrhea . But now its not just with the ice cream at my store. Now it s regular ice cream you would buy in a grocery store too, plus frappes and other drinks that are similar to them. Am I lactose intolerant? Also, when I go to the bathroom lately, sometimes it is uncontrollable and it always smells like burning rubber. Most nights, I finish going, so I go back into my room and o on the computer, but within 10 minutes later, I have to go back, and this repeats for ,multiple times throughout the night. Also, If I eat something spicy, it burns really bad.
Asked On : Tue, 11 Sep 2012
Answers:  1 Views:  494
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
Hello, apcbrass,
It is entirely possible thaty you could be lactose intolerant.
There is a simple breath test that can detect this condition.
Other possibility is ingesting high amounts of sugar can
cause a"Dumping Syndrome" resulting in diarrhea.
One way is to completely avoid all dairy products and
any snack that contains lactose for 7-10 days and see if
your symptoms go away. Then you know.
As for spicy foods affecting your stomach,you may have
hyperacidity.You can try taking either drug like Zantac or
Prilosec once a day and see the response.
wish you well.
Answered: Tue, 11 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor